Fibromyalgia Community
tired of this pain
About This Community:

This patient support community is for discussions relating to fibromyalgia and related pain management.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

tired of this pain

I don't even know where to start. I am so tired of hurting and being tired. I am on Lyrica for FMS. I don't think it is helping. I am still hurting basically all over, but mainly in my hips, wrist, back and knees. The Lyrica has made me gain some weight (I deffinately don't need this) I feel swollen and achy all over since being on the Lyrica. I'm kind of rambling and I do appologize. My concentration level is very low. I am stressed and have found that stress tiggers my FMS.

I guess my question is what can I do? I have an appt with my dr. but it isn't until the middle of March

Thanks for letting me ramble
Related Discussions
7 Comments Post a Comment
Blank
Avatar_f_tn
The Lyrica will cause the weight gain and also cognitive problems.  If it is not working for you then you could discontinue it, however, some people have had difficulty doing this without weaning.  You could try and see if it really is helping or not.  

Are you able to take anything else for pain?  Like Aleve or Advil?  I know it's difficult and something we must struggle with each day...it is frustrating and tiring.  Try to find something to take your mind off things and ease the stress a bit.  A good movie, calling a friend, a nice warm bath or just relaxing and doing some meditation/deep breathing exercises (they are online now).

I hope you feel better this evening.  You can 'ramble' anytime you like.  :-)  I wish I could make it go away for you.

Please take care.
Blank
Avatar_f_tn
I have not tried Lyrica, but from what I've read from others, some it helps and others not so much. I don't know how long you have been taking it or if you've given enough time to see if you benefit from it. I have tried medications in the past that have given me intolerable side effects so I opted to discontinue them. They were not all for fibro but one thing I keep hearing from others is that we often experience side effects from medications  (more so than normals).

If you are not getting any relief from the Lyrica, I suggest calling the doctor and see what he advises you to do. Let him know you find the side effects intolerable and that you do not feel the drug is helping.

Unfortunately with FMS, one drug does not fit "all". There are several now to chose from and you may have to try something else. Often times the drug has to be adjusted to you--you may start out with a lower dosage that will be gradually increased. Part of the problem with fibro is that we do not get that deep restorative sleep necessary for our bodies to repair our muscles and tissue. We also have pain amplification. These could be a couple reasons why your pain is increasing.

It is really important to have a doctor that fully understands fibromyalgia and is willing to work with you until you find a medication that works for you. It does require patience on your part as this may take several months. Perhaps your doctor could suggest something for you to help manage your pain in the meantime because this can cause disturbed sleep also. If not, I would suggest things like moist heat, gentle stretching and possibly a memory foam topper for your bed.
Blank
Avatar_n_tn
could fibromyalgia be in the arm? I have been dealing with this chronic pain in my arm, that is making me so irraitable and short with everyone.  I don't have alot of strength in it at all.  Any advise?

thank you
Blank
Avatar_n_tn
I don't sleep well at all, is that also something that will not help with the pain it is is fibromyalgia?
Blank
Avatar_f_tn
I also tried lyrica and had terrible pain and confusion almost immediately.  I felt 100 times worse than I did to begin with.  I couldn't walk without a cane, and even then it was just what was necessary, the pain was so bad.  I also could not complete a sentence or thought.  I was on it for about a week.  I will not try it ever again.  It also made my stomach swell, I looked like i was about 6 mo. pregnant.

Call your drs. nurse and tell her what is going on with this med.  That's what I did.  Now they are trying me on cymbalta, I am currently on 90 mg.( My Dr. is very overbooked also) It helps, but I don't think anything will ever eliminate our pain 100%.  You will be in my prayers.  
Blank
Avatar_f_tn
I also had a problem with the Lyrica and had to wean myself off of it.  Just as Katiedidit mentioned I had all the same symptoms.  It seemed to make me feel worse than I had before starting it.  There are people that the lyrica works well for and others that don't do well on it so if you have been on at least 2 months as my doctor suggest when starting something new and it doesn't work then you have to be your own advocate.  Talk to your doctor and try something else.

I hope you feel better
Blank
Avatar_f_tn
Hello -

It's always best to begin a new post when there is a new question, as it can frequently be missed when it's added to anothers. **just a helpful hint**

Fibro can hit anywhere on the body, but most frequently it is on both sides of the body (ie. both hips, ankles, elbows) or overall body aching and pain.  You may have tendonitis or a stress fracture.  It would be good to see a physician or ortho. about the pain you are experiencing so they can find out why you are having this symptom.  

Those with FMS/CFS do have sleeping disorders, but then, so do those without these illnesses.  It is difficult to tell whether you fall into these categories without having someone do a check-up and finding out why you are having difficulty sleeping.

I hope you can locate someone soon to do a health check for you.  Please take care and let us know how things go for you.  Feel better soon.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Fibromyalgia Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Autoimmune Answerers
1530171_tn?1362547225
Blank
TheLightSeeker
London, ON
434278_tn?1324709825
Blank
karajo
Spearsville, LA
1340994_tn?1374197577
Blank
Caryopteris
Raleigh, NC